Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Epzicom Rash/malaise
Nov 2, 2004

Hi...my last cd4 was 290 & VL 33,000. I was also found to have a secondary syphilis infection that was treated with one shot. My Dr. elected not to do 3 shots & monitor the titers. Never any OI's.

I just started treatment 13 days ago with Epzicom/Sustiva. I have been feeling malaise & have had soft stools for several days now and this morning woke up with a non-itchy light rash on my stomach, itchy soles of feet and hot, flushed ears. My Dr. advised me to take my dose again tonight and monitor the rash/symptoms for worsening. Since I am now no longer treatment naive, does this possible discontinuation & med change adversely effect my situation? What other non-PI regimens might I try?

Thanks, Rick

Response from Dr. Conway

First, I would see what happens over the next week. To date, your symptoms do not fit the definition of an abacavir reaction, so it is safe to continue your medications with careful monitoring. If the rash is due to Sustiva, most of them would go away with symtomatic intervention (antihistamines and analgesics). If it does not get better and you have to stop all your medications, you may not be reducing your treatment options. There are many nucleoside combinations that do not contain abacavir. However, if the reaction is severe and you need to stop your medications and it is felt to be due to the Sustiva, going to another NRRTI is, I'm afraid, not an option. You may be able to go to a simple PI such as Reyataz, though, and keep the pill count (and the frequency of administration) down to once a day... Still many options, my friend...



Previous
Weight loss programs
Next
rash from Epzicom OR Sustiva?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement